Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 69, NWS Eureka, CA

October 19, 2012

NWS Eureka, CA issued this small craft advisory at Oct 19, 2012, 3:26 PM PDT. It took effect at Oct 20, 2012, 5:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2012, 3:26 PM PDT (22:26 UTC)
In effect from
Oct 20, 2012, 5:00 AM PDT
Expired
Oct 20, 2012, 3:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WHUS76 KEKA 192226
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PDT FRI OCT 19 2012

PZZ475-200630-
/O.NEW.KEKA.SC.Y.0069.121020T1200Z-121021T0900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
326 PM PDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 2 AM PDT
SUNDAY...

* WINDS...N INCREASING TO 20 TO 30 KT SAT MORNING.

* WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-200630-
/O.NEW.KEKA.SC.Y.0069.121020T1800Z-121021T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
326 PM PDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

* WINDS...N INCREASING TO 15 TO 25 KT SAT MORNING. GUSTS TO 30 KT
  ESPECIALLY DOWNWIND OF CAPE MENDOCINO AND NEAR PT ARENA.

* WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
101 
WHUS76 KEKA 200448
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
948 PM PDT FRI OCT 19 2012

PZZ475-201300-
/O.CON.KEKA.SC.Y.0069.121020T1200Z-121021T0900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
948 PM PDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
2 AM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
2 AM PDT SUNDAY. 

* WINDS...N INCREASING TO 20 TO 30 KT SAT MORNING.

* WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-201300-
/O.CON.KEKA.SC.Y.0069.121020T1800Z-121021T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
948 PM PDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY. 

* WINDS...N INCREASING TO 15 TO 25 KT SAT MORNING. GUSTS TO 30 
  KT ESPECIALLY DOWNWIND OF CAPE MENDOCINO AND NEAR PT ARENA. 

* WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
865 
WHUS76 KEKA 200941
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
241 AM PDT SAT OCT 20 2012

PZZ455-201745-
/O.EXT.KEKA.SC.Y.0069.121020T1400Z-121020T2100Z/
/O.NEW.KEKA.GL.W.0043.121020T2100Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
241 AM PDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
2 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
7 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. 

* WINDS...NORTHERLIES WILL INCREASE TO 20 TO 30 KT TODAY...WITH
  GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. WINDS ARE EXPECTED
  TO EASE UP ON SUN...BUT A FRONT WILL BRING INCREASING SOUTHERLY
  WINDS SUN EVENING.

* WAVES...COMBINED SEAS OF 4 TO 6 FT EARLY THIS MORNING WILL
  RAPIDLY BUILD TO 9 TO 12 FT WITH SHORT PERIODS THIS AFTERNOON
  AND EVENING. SEAS ARE EXPECTED TO SUBSIDE ON SUN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-201745-
/O.EXT.KEKA.SC.Y.0069.121020T1200Z-121020T1900Z/
/O.NEW.KEKA.GL.W.0043.121020T1900Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
241 AM PDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT
TODAY. 

* WINDS...NORTHERLIES WILL INCREASE TO 20 TO 30 KT TODAY...WITH
  GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. WINDS ARE EXPECTED
  TO EASE UP ON SUN...BUT A FRONT WILL BRING INCREASING SOUTHERLY
  WINDS SUN EVENING.

* WAVES...COMBINED SEAS OF 5 TO 6 FT EARLY THIS MORNING WILL
  RAPIDLY BUILD TO 10 TO 12 FT WITH SHORT PERIODS THIS AFTERNOON
  AND EVENING. SEAS ARE EXPECTED TO SUBSIDE ON SUN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
558 
WHUS76 KEKA 201649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
949 AM PDT SAT OCT 20 2012

PZZ455-210100-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/
/O.EXT.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
949 AM PDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS
AFTERNOON... 
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING...

* WINDS...NW 15 TO 25 KT WINDS THIS MORNING WILL INCREASE TO 20 TO
  30 KT TODAY...WITH GUSTS UP TO 35 KT. WINDS ARE EXPECTED TO
  DECREASE ON SUN AND THROUGH THE BEGINNING OF THE WEEK. A FRONT
  WILL PASS THROUGH SUNDAY EVENING WHICH WILL CAUSE THE WINDS TO
  BECOME SOUTHERLY.

* WAVES...SEAS OF 4 TO 6 FT THIS MORNING WILL BUILD TO 7 TO 9 FT
  THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE ON SUN. SEAS WILL
  BUILD AGAIN SUN NIGHT THROUGH TUE DUE TO A PASSING LOW PRESSURE
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-210100-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-121020T1900Z/
/O.CON.KEKA.GL.W.0043.121020T1900Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
949 AM PDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM THIS
EVENING...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL
  INCREASE TO 20 TO 30 KT BY THIS EVENING. WINDS ARE EXPECTED TO
  DECREASE ON SUN AND SHIFT TO THE SOUTH WITH THE PASSAGE OF A
  FRONT. WINDS MAY REMAIN GUSTY AFTER PASSAGE OF THE FRONT DUE TO
  THE PRESENCE OF AN UNSTABLE AIR MASS.

* WAVES...COMBINED SEAS 6 TO 8 FT TODAY WILL BECOME 7 TO 9 FT AT
  10 SECONDS THIS EVENING AND CONTINUE THROUGH THE BEGINNING OF
  THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
604 
WHUS76 KEKA 201908
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1208 PM PDT SAT OCT 20 2012

PZZ475-210315-
/O.EXP.KEKA.SC.Y.0069.000000T0000Z-121020T1900Z/
/O.CON.KEKA.GL.W.0043.000000T0000Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1208 PM PDT SAT OCT 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...N WINDS 20 TO 30 KT...GUSTS UP TO 35 KT THROUGH THIS
  EVENING. WINDS ARE EXPECTED TO DECREASE ON SUN AND SHIFT TO THE
  SOUTH WITH THE PASSAGE OF A FRONT. WINDS MAY REMAIN GUSTY AFTER
  PASSAGE OF THE FRONT DUE TO THE PRESENCE OF AN UNSTABLE AIR
  MASS.

* WAVES...COMBINED SEAS 6 TO 8 FT TODAY WILL BECOME 7 TO 9 FT AT
  10 SECONDS THIS EVENING AND CONTINUE THROUGH THE BEGINNING OF
  THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-210315-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/
/O.CON.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1208 PM PDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS
AFTERNOON... 
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 3 PM THIS AFTERNOON.

* WINDS...NW TO N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS ARE
  EXPECTED TO DECREASE ON SUN AND THROUGH THE BEGINNING OF THE
  WEEK. A FRONT WILL PASS THROUGH SUNDAY EVENING WHICH WILL CAUSE
  THE WINDS TO BECOME SOUTHERLY.

* WAVES...SEAS OF 4 TO 6 FT THIS MORNING WILL BUILD TO 7 TO 9 FT 
  THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE ON SUN. SEAS WILL 
  BUILD AGAIN SUN NIGHT THROUGH TUE DUE TO A PASSING LOW 
  PRESSURE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
030 
WHUS76 KEKA 202158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT SAT OCT 20 2012

PZZ455-210500-
/O.EXP.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/
/O.CON.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PDT SAT OCT 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WINDS...NW TO N 20 TO 30 KT WITH GUSTS TO 35 KT. HIGHEST WINDS
  ARE SOUTH OF ROCKPORT AND OUT TO ABOUT 40 NM. WINDS WILL
  DIMINISH OVERNIGHT.

* WAVES...STEEP SHORT PERIOD SEAS OF 7 TO 10 FT WILL PERSIST INTO
  EARLY SUNDAY THEN BECOME 6 TO 8 FT WITH LONGER PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-210500-
/O.CON.KEKA.GL.W.0043.000000T0000Z-121021T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PDT SAT OCT 20 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING...

* WINDS...NW TO N 20 TO 30 KT WITH GUSTS TO 35 KT ACROSS THE SE
  PORTION. WINDS WILL EASE OVERNIGHT AS THE PRESSURE GRADIENT
  RELAXES.

* WAVES...STEEP SHORT PERIOD SEAS OF 7 TO 10 FT WILL PERSIST INTO
  EARLY SUNDAY THEN BECOME 6 TO 8 FT WITH LONGER PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 10:13 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Oct 19, 10:13 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1013 AM PDT FRI OCT 19 2012

.UPDATE...
QUICK UPDATE FOR LATEST SATELLITE AND SHORT-TERM MODEL TRENDS.
GIVEN THE SHIELD OF THICK STRATUS ALONG THE MENDO COAST WENT
CLOUDY FOR THE REST OF THE DAY THERE ALTHOUGH SOME LOCALIZED SPOTS
WILL SEE OCCASIONAL SUNSHINE. NORTH OF THE CAPE EXPECT THE STRATUS
TO MAKE PROGRESS THROUGH THE DAY TODAY ALONG WITH THE HIGH/MID
LEVEL DECK COMING IN OVERHEAD. BROOKINGS SHOWING OVERCAST AT 4400
FEET SO CRESCENT CITY SHOULD CLOUD UP PRETTY SOON. BETWEEN THERE
AND CAPE MENDOCINO EXPECT A DECENT AMOUNT OF SUNSHINE THROUGH
EARLY TO MID AFTERNOON BEFORE THE OVERCAST SETTLES IN. QUICK SHOT
OF LIGHT TO OCNL MODERATE RAIN PROBABLY ONLY LASTING A FEW HOURS
WITH THE COLD FRONT THIS EVENING...AMOUNTS STILL LOOK TO BE OF THE
TRACE TO A TENTH OF AN INCH VARIETY WITH LITTLE TO NOTHING SOUTH
OF CAPE MENDOCINO AND INLAND FROM THE NORTH COAST. THE EXCEPTION
WILL BE SOME OF THE INTERIOR MOUNTAINS OF HUMBOLDT DEL NORTE AND
NRN TRINITY WHERE SOME WETTING RAINS MAY OCCUR. BULK OF THE
RAINFALL WILL BE DONE BY MORNING WITH PRETTY DECENT DAY SATURDAY
OUTSIDE OF SOME LINGERING SHOWERS/MIST AND CLOUDS IN THE NORTHERN
INTERIOR. AAD

&&

.AVIATION...LOW CIGS ARE PRESENTLY BEGINNING TO ERODE AROUND KUKI
PER VIS SAT PIX. TAF APPEARS TO BE ON TRACK. 3SM VSBY AT KACV IS
EXPECTED TO BE BRIEF...BUT MORE FOG AND LOW CLOUDS ARE EXPECTED TO
RETURN LATER IN THE DAY AS FOG BANK HAS ROUNDED CAPE MENDO FROM THE
S AND IS EXPECTED TO ADVECT INLAND AS GRADIENT WIND FLOW VEERS TO
MORE W ALONG WITH DIURNAL SEABREEZE. APPEARS LOWEST CIGS MAY NOT
MAKE IT UP THE COAST TO KCEC...BUT CIGS THERE WILL BE LOWERING THIS
AFTERNOON AHEAD OF THE APPROACHING FRONT AND PRECIP. /SEC

&&

.PREV DISCUSSION... /ISSUED 330 AM PDT FRI OCT 19 2012/

SYNOPSIS...TEMPERATURES WILL COOL TODAY AS CLOUDS INCREASE ACROSS
THE REGION AHEAD OF AN APPROACHING STORM. LIGHT RAIN IS EXPECTED NORTH
OF CAPE MENDOCINO OVERNIGHT WITH SOME SUNSHINE RETURNING FOR THE
WEEKEND WHILE TEMPERATURES REMAIN COOL. ANOTHER STORM WILL BRING
MORE RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW HEADING
INTO NEXT WEEK.

DISCUSSION...SAT IMAGERY SHOWS MID AND HIGH CLOUDS MOVG INTO NRN
PORTIONS OF CWA THIS MORNING WITH STRATUS PUSHING N ALONG THE
MENDO COAST AND INTO SRN MENDO INTERIOR VALLEYS. MODELS HANDLING
THIS INCREASED SLY GRADIENT POORLY WITH EARLIEST HINT OF STRATUS
DEPICTED OVER THE WATERS BY THIS AFTERNOON. EXPECT LOW CLOUDS TO
SCT OVER UKI VALLEY BY LATE THIS MORNING WITH STRATUS IMPACTING
THE MENDO COAST THROUGH THE DAY AS SLY WINDS SHIFT TO ONSHORE THIS
AFTERNOON. A WEAKENING FRONT WILL MOVE INTO CWA THIS EVENING AND
PUSH INLAND OVERNIGHT. A FEW SPRINKLES ARE POSSIBLE NEAR THE ORCA
BORDER LATE THIS AFTERNOON...BUT BULK OF -RA EXPECTED IN THE
EVENING AND OVERNIGHT. QPF TOTALS REMAIN LOW...FROM A TRACE TO
AROUND 0.25 INCHES IN FAVORED AREAS OF DEL NORTE COUNTY. A FEW
SHOWERS AND STRATO CU WILL LINGER INTO SAT MORNING BEFORE DRIER
AIR MOVES IN SAT AFTERNOON RESULTING IN CLEARING SKIES. MUCH OF
MENDOCINO COUNTY MAY STAY JUST PARTLY CLOUDY UNTIL SUNDAY WHEN THE
NEXT FRONT APPROACHES. MODELS REMAIN IN GOOD AGREEMENT IN A DEEP
COLD TROUGH DEEPENING OVER THE PAC NW BEGINNING SUN. SNOW LEVELS
WILL FALL TO 4500-5500 FT SAT NIGHT/SUN MORNING WITH PRECIP CHCS
INCREASING SUN AFTERNOON/EVENING. LGT SNOW ACCUMULATIONS EXPECTED
OVER HIGHER TERRAIN OF THE SISKIYOU AND TRINITY ALPS RANGES...BUT
NO ACCUMULATIONS EXPECTED AS PASS LEVELS. AS THE UPPER LOW
APPROACHES...HEIGHTS WILL FALL SHARPLY WITH CONVECTIVE SHOWERS AND
AN ISOLD TSTM...ALONG WITH THE POTENTIAL FOR SMALL HAIL. TIMING
AND INTENSITY OF THE STORM REMAIN DIFFICULT TO PINPOINT UNTIL WE
GET CLOSER BUT WILL KEEP THE SAME GENERAL MESSAGE IN THE HWO AND
WEATHER STORY. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL
MAINTAIN PERIODS OF PRECIP ACROSS THE REGION THROUGH THE MIDDLE OF
NEXT WEEK AS THE LOW REMAINS OFF THE COAST. KEPT HIGH LIKELY TO
CAT POPS ACROSS THE NORTHERN HALF OF THE CWA DESPITE THE RANGE
GIVEN THE PATTERN...BUT IT IS LIKELY THERE WILL BE SOME PERIODS OF
DRY WEATHER...PERHAPS NOT LASTING 12 HOURS...IN BETWEEN
SHORTWAVES. WHILE RAINFALL OVER THE COURSE OF SEVERAL DAYS COULD
VERY WELL BE ON THE ORDER OF A FEW INCHES DO NOT EXPECT A
PARTICULARLY HEAVY RAIN EVENT IN ANY ONE PERIOD. BETTER MOISTURE
FEED APPEARS TO SET UP FURTHER NORTH OF OUR AREA WITH FCST PWATS
OF 1.5-1.75 INCHES. MODELS DIVERGE BEYOND THE MIDDLE OF NEXT WEEK
BUT A FAIRLY PROGRESSIVE PATTERN IS EXPECTED...SO KEPT POPS ABOVE
CLIMO THROUGH THE EXTENDED.

MARINE...APPROACHING FRONT HAS BEEN BUSTING UP THE NORTHERLY
PRESSURE GRADIENT. WINDS WILL SHIFT AROUND TO THE NORTHWEST
AND THEN TO THE NORTH AND INCREASE LATE TONIGHT. WINDS WILL BE
IN THE SMALL CRAFT ADVISORY RANGE OF 20-25 KT SOUTH OF THE CAPE ON
SAT...WITH SEAS RAMPING UP TO 10 FT BY AFTERNOON. NORTH OF THE
CAPE...IT WILL BE TRICKY AS WINDS FLIRT WITH GUSTS TO 25 KT. NORTH
WINDS SHOULD TREND DOWNWARD ON SUN...EXCEPT IN THE FAR SW PORTION OF
THE PZZ455 AND AROUND PT ARENA WHERE LOCAL ACCELERATIONS MAY KEEP IT
BREEZY. BY MONDAY...SOUTH AND SOUTHWEST WINDS WILL PREVAIL
THROUGHOUT AS LOW PRESSURE SAGS SOUTHWARD FROM OFFSHORE OREGON
WATERS. RIGHT NOW WINDS DO NOT LOOK TO BE VERY STRONG WITH THIS LOW
AND WILL STAY WITH THE CURRENT FORECAST AND MODEL GUIDANCE. HESITANT
TO HOIST SMALL CRAFT ADVISORIES FOR SAT AS IT IS JUST OUTSIDE THE
WINDOW. THUS THE DAY SHIFT WILL HAVE TO ISSUE THE ADVISORIES FOR
WINDS AND SEAS SOUTH OF THE CAPE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 19, 4:10 AM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PDT FRI OCT 19 2012

CAZ001-002-201330-
REDWOOD COAST-MENDOCINO COAST-
410 AM PDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN LATE SUNDAY
THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-201330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
410 AM PDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN ALONG WITH THE POTENTIAL FOR
HIGH ELEVATION SNOW LATE SUNDAY THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:41 PM PDTFreeze WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.